MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG

BD MEDICAL - DIABETES CARE VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG
Model Number 323001
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown.(b)(6) usa has been used as a default.(b)(4).Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for plunger difficult to move, difficult/unable to operate (not drawing) and shield does not detach as intended on lot # 9126619.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, plunger difficult to move, difficult/unable to operate (not drawing) and shield does not detach as intended) was captured and addressed.Investigation summary: customer returned a photo of a poly bag of 1/2cc, 12.7mm, 29g bd pet syringes.No samples were returned therefore the complaint could not be confirmed.A review of the device history record was completed for batch# 9252463.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200827666] noted that did not pertain to the complaint.There was one (1) notification [200821592] noted for out of spec sustaining.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos of the syringes/issues in question were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos of the syringes/issues in question were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that vet syringe 0.5ml x 29g x 12.7mm 10 bag plunger was difficult to move and it was unable to properly aspirate.The following information was provided by the initial reporter: material no:323001 batch no: 9126619.It was reported that the consumer is finding the syringes difficult to use as well as the red needle cap difficult to remove.Also, the syringe barrel does not slide very easily inside the syringe when attempting to draw up the doses or administer them.Verbatim: from phone call on 2020-07-30 10:53:53: pet owner reported plungers on syringes very hard to move.Both for drawing up air and also drawing up insulin.Pet owner reported red needle shields hard to remove too.Verbatim from email: our dog was recently diagnosed with diabetes that requires treatment with insulin.We got a supply of u-40 12.7 mm, 0/5ml bd pet syringes.I am finding that they are more difficult to use than other u-40 syringes.The red needle cap is quite difficult to remove and the syringe barrel does not slide very easily inside the syringe when attempting to draw up the doses or administer them.It makes being precise when drawing up the dose, as well as being quick and smooth when administering the dose, more difficult.I went to your website to see if you have a place for comments and could not find anything.The only mode of communication was this email address.
 
Event or Problem Description
It was reported that vet syringe 0.5ml x 29g x 12.7mm 10 bag plunger was difficult to move and it was unable to properly aspirate.The following information was provided by the initial reporter: material no:323001 batch no: 9126619 it was reported that the consumer is finding the syringes difficult to use as well as the red needle cap difficult to remove.Also, the syringe barrel does not slide very easily inside the syringe when attempting to draw up the doses or administer them.Verbatim: from phone call on 2020-07-30 10:53:53: pet owner reported plungers on syringes very hard to move.Both for drawing up air and also drawing up insulin.Pet ower reported red needle shields hard to remove too.Verbatim from email: our dog was recently diagnosed with diabetes that requires treatment with insulin.We got a supply of u-40 12.7 mm, 0/5ml bd pet syringes.I am finding that they are more difficult to use than other u-40 syringes.The red needle cap is quite difficult to remove and the syringe barrel does not slide very easily inside the syringe when attempting to draw up the doses or administer them.It makes being precise when drawing up the dose, as well as being quick and smooth when administering the dose, more difficult.I went to your website to see if you have a place for comments and could not find anything.The only mode of communication was this email address.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.10.Device available for eval? yes d.10.Returned to manufacturer on: 2020-08-19 h.3.Device returned to manufacturer: yes h.3.Device eval by manufacturer: yes h.6.Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for plunger difficult to move, difficult/unable to operate (not drawing) and shield does not detach as intended on lot # 9126619.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, plunger difficult to move, difficult/unable to operate (not drawing) and shield does not detach as intended) was captured and addressed investigation summary: customer returned (4) 1/2cc, 12.7mm, 29g u40 bd pet syringes in an open poly bag from lot # 9126619.Customer states that they are finding the syringes difficult to use as well as the red needle cap difficult to remove and the syringe barrel does not slide very easily inside the syringe when attempting to draw up the doses or administer them.All returned syringes were tested to determine the shield removal forces (specs: shield removal force for 1/2cc after sterilization: 0.85-5.95 lbs.).Data: shield removal force syringe 1 4.64 lbs.Syringe 2 4.45 lbs.Syringe 3 4.91 lbs.Syringe 4 4.32 lbs.All removal forces fall within specification.All samples were also tested and all were able to draw and expel properly without any observed defects.A review of the device history record was completed for batch# 9252463.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200827666] noted that did not pertain to the complaint.There was one (1) notification [200821592] noted for out of spec sustaining.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: - unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed.Rationale: based on the investigation, no additional investigation and no capa is required at this time.H3 other text : see h.10.

Brand Name
VET SYRINGE 0.5ML X 29G X 12.7MM 10 BAG
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10394508
Report Number1920898-2020-01037
Device Sequence Number2816893
Product Code FMF
UDI-Device Identifier00382903230013
UDI-Public00382903230013
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number323001
Device Catalogue Number323001
Device Lot Number9126619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;